Juvaderm lip injections and fluconazole medication?

I have my Juvaderm lip injections scheduled 3-4 days after taking Fluconazole (a single-dose medication for yeast infection treatment)... Is it okay to proceed? I just want to make sure this medication will not interact with Juvaderm or cause any complications. Thank you!

Doctor Answers 8

Fluconazole and Lip Injections with Juvederm

I do not know of any side effects associated with Floconazole and lip injections.  Best, Dr. Green

Fluconazole and Juvederm

There is no interaction between this local injection of juvederm and oral fluconazole. It will not affect your outcome. Best, Dr. Emer.

Jason Emer, MD
Los Angeles Dermatologic Surgeon
4.9 out of 5 stars 167 reviews

Fluconazole will be mostly gone from your system

Fluconazole will be mostly gone from your system by 3 to 4 days.  It is slowly removed from the body while it combats the yeast infection. It should be mostly metabolized after 3 to 4 days, and unless the yeast infection is near your face, Juvederm should be fine.

Juvaderm lip injections and fluconazole medication?

Dear littleone85, As long as the area that the Juvederm is being injected does not have any indications of a yeast infection then the medication itself will not have any interference with the treatment. Medications to be avoided before Juvederm injections are those that thin the blood i.e. aspirin, certain vitamins and herbs, which will increase the probability of bruising and swelling. All medications should be reviewed with your injecting surgeon prior to treatment. Best regards, Michael V. Elam, M.D.

Michael Elam, MD
Orange County Facial Plastic Surgeon
5.0 out of 5 stars 199 reviews

Contraindicators

Good question.  Not enough people think of the side effects of combining medications until it is too late.  You are perfectly safe to proceed.  As long as the yeast infection is not around the mouth, administering Juvederm is fine.

Lee B. Daniel, MD
Eugene Plastic Surgeon
4.7 out of 5 stars 16 reviews

Juvederm and fluconazole

There is no interaction with these medications. I can't think of any medication which interacts with Juvederm. I wouldn't inject when there is an obvious injection on the face.

Steven F. Weiner, MD
Panama City Facial Plastic Surgeon
4.6 out of 5 stars 27 reviews

Juvederm and drug interactions

You are wise to think about the possibility of other medications affecting your candidacy for juvederm injections. The medication which you took should not in any way interfere with your treatment as long as you do not have yeast infection in the area where the juvederm will be administered.

Brian Biesman, MD
Nashville Oculoplastic Surgeon
4.8 out of 5 stars 41 reviews

Juvederm and fluconazole

Hello,

If you were prescribed a single dose of fluconazole for a yeast infection there is no reason to delay your Juvaderm injection.  There is no known interaction between the hyaluronic acid in the Juvederm and the medication should you should be fine to proceed.

Best of Luck!

Dr. Rednam

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.